Hail, Cullman
- When
- March 30, 1:30 PM CST to 1:33 PM CST
- Where
- Cullman County, 16 mi NW of Cullman
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.350, -87.033
Penny sized hail reported by the Battleground fire department.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 30, 12:11 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1211 PM CST TUE MAR 30 2004 .UPDATE... CONVECTION IS STARTING TO POP. HAVE HAD SEVERAL REPORTS OF HAIL TO OUR W...AND PEA-SIZED HAIL IN MORGAN COUNTY ALREADY. PER COORD WITH SURROUNDING OFFICES AND SPC...ZONES WILL BE UPDATED SHORTLY FOR SEVERE THUNDERSTORM WATCH 39. --BCC/27 && .PREV DISCUSSION... BROAD LONGWAVE H50 TROUGH CURRENTLY CENTERED ACROSS THE MID MS VALLEY. WATER VAPOR IMAGARY AND RUC ANALYSIS INDICATING EMBEDDED S/W ENERGY CONTINUES TO SHEAR SOUTH AND EAST OF THIS MEAN TROUGH...AND WILL LIKELY BECOME THE MAIN FOCUS FOR SOME SCTD CONVECTIVE PCPN LATER THIS AFTN. STILL PROJECTING AFTN TEMPS IN THE MID 60S WITH AT LEAST PARTIAL SUNSHINE AND A DECENT WESTERLY GRADIENT THROUGH THE REMAINDER OF THE DAY. THUS...GIVEN THE STRONG COLD POOL ALOFT WITH -20C H50 TEMPS...THE RESULATANT LARGE LAPSE RATES AND LOW WET BULB ZERO HEIGHTS COULD BRING SOME SMALL HAIL WITH ANY CONVECTIVE ACTIVITY THAT DOES FIRE. AREA 12Z SOUNDINGS ARE QUITE DRY THOUGH... WHICH MAY LIMIT THE OVERALL PCPN COVERAGE SOMEWHAT. NONETHELESS... WILL STICK WITH THE 50 POPS FOR SHOWERS AND ISLTD THUNDER THIS AFTN. QUICK UPDATE OUT SHORTLY TO REMOVE MORNING FOG WORDING AND TWEAK CLOUD WORDING FOR THE AFTERNOON. --MR && .HUN WATCHES/WARNINGS/ADVISORIES... AL...SEVERE THUNDERSTORM WATCH 39 ALL COUNTIES UNTIL 00Z/6PM CST. TN...SEVERE THUNDERSTORM WATCH 39 ALL COUNTIES UNTIL 00Z/6PM CST. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1130 AM CST TUE MAR 30 2004 ALZ001>010-016-TNZ076-096-097-310330- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1130 AM CST TUE MAR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THIS AFTERNOON AND TONIGHT)... AN UPPER LEVEL DISTURBANCE...COUPLED WITH A MARGINALLY UNSTABLE ATMOSPHERE...WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WITH ANY THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL. STRONG WIND GUSTS UP TO 45 MPH MAY ALSO ACCOMPANY THESE STORMS. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BEGIN TO DIMINISH SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH MUCH OF THE WORK WEEK...WITH RAIN CHANCES IN THE FORECAST THROUGH FRIDAY. AT THIS TIME...IT APPEARS THE THE HIGHEST PROBABILITY OF RAIN WILL BE ON WEDNESDAY. A RETURN TO QUIETER AND MORE SEASONAL CONDITIONS ARE EXPECTED BY THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. MR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1252 PM CST TUE MAR 30 2004 ALZ003-004-007>010-016-302000- CULLMAN-DE KALB-FRANKLIN AL-JACKSON-LAWRENCE-MARSHALL-MORGAN- 1252 PM CST TUE MAR 30 2004 ...SIGNIFICANT WEATHER ALERT FOR HAIL ALONG AND SOUTH OF THE TENNESSEE RIVER IN NORTHERN ALABAMA... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND SOUTH OF A LINE FROM STEVENSON TO RUSSELLVILLE. THE POSSIBILITY OF HAIL AROUND PEA SIZE THROUGH 200 PM. DANGEROUS LIGHTNING IS POSSIBLE WITH STRONGER STORMS AND LOCALIZED RAINFALL OF 1/2 INCH. LOCATIONS AFFECTED THROUGH 2:30 PM WILL INCLUDE PHIL CAMPBELL...DECATUR... CULLMAN...AND UNION GROVE. AT 12:45 PM...PEA SIZE HAIL WAS REPORTED NORTH AND NORTHWEST OF THE HARTSELLE AREA. WEBER
The Northeast Alabama radar (KHTX), 108 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
2 hail. Local standard time, as filed.
Penny sized hail reported by the Battleground fire department.
Penny sized hail reported at the Cherokee golf course.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387224, 5387223.